Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 15, 2003, 10:14 PM CDT for Ochiltree County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 10:14 PM CDT (03:14 UTC)
- Expired
- May 15, 2003, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 142 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 6:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
984 WUUS54 KAMA 160314 SVRAMA TXC357-160415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1013 PM CDT THU MAY 15 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1115 PM CDT * AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM PERRYTON TO 15 SOUTH OF PERRYTON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PERRYTON...WOLF CREEK PARK AND FARNSWORTH LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3646 10104 3607 10103 3608 10059 3647 10061 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:29 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, May 15, 1:29 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 129 PM CDT THU MAY 15 2003 ...SIGNIFICANT SEVERE WEATHER EVENT THIS AFTERNOON AND TONIGHT... SEVERE WEATHER EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS THE WESTERN PORTION OF THE CWA. SUPERCELLS ARE LIKELY WITH SOME POSSIBLY TORNADIC. THE ACTIVITY SHOULD DEVELOP FIRST BY 3 PM IN THE NORTHWEST CORNER OF THE CWA AND EXPAND SOUTHWARD THROUGH THE AFTERNOON ALONG/NEAR THE NM/TX BORDER. BASED ON THE SFC EVOLUTION... PROFILER...VAD...SAT...AND SHORT-TERM GUIDANCE FEEL THE LARGER WINDOW FOR DISCRETE SUPERCELL ACTIVITY WILL BE FAVORED ACROSS THE SOUTHERN HALF OF THE CWA. EXPECTING SUPERCELLS THAT DO DEVELOP ACROSS THE NORTHWEST PORTION OF THE CWA TO EVOLVE INTO LINE SEGMENTS/SQUALL BY LATE THIS AFTERNOON/EVENING. THE ACTIVITY WILL MOVE FROM WEST TO EAST. THE LOCATION OF THE WARM FRONT WILL HAVE AN IMPACT ON THE TORNADO PROBABILITIES IN OUR CWA...GREATEST THREAT APPEARS ALONG AND NEAR THE WARM FRONT. SVR THREAT WILL WANE LATER TONIGHT WITH SHOWERS CONTINUING THROUGH THE FIRST HALF OF TOMORROW...ENDING WEST TO EAST. COLDER AIR WILL KEEP HIGH TEMPS AT BAY THROUGH SAT BEFORE MODIFICATION ON SUNDAY. SOME QUESTION ON THE TIMING OF THE NEXT COLD FRONT AND WEAK UPPER LEVEL SUPPORT. HENCE...I LEFT THE INHERITED EXTENDED PERIODS AS IS. FCSTID = AP AMARILLO 57 70 49 80 / 90 20 00 00 BEAVER 58 63 46 74 / 90 40 10 00 BOISE CITY 54 62 44 76 / 70 30 00 00 BORGER 60 68 49 79 / 90 30 00 00 BOYS RANCH 57 69 48 79 / 70 20 00 00 CANYON 59 72 50 81 / 90 20 00 00 CLARENDON 60 72 52 81 / 90 30 10 00 DALHART 56 68 46 77 / 70 20 00 00 GUYMON 57 62 46 75 / 70 30 00 00 HEREFORD 59 75 49 82 / 70 20 00 00 LIPSCOMB 61 66 49 76 / 90 40 10 00 PAMPA 60 69 50 79 / 90 30 10 00 SHAMROCK 61 73 53 80 / 90 40 10 00 WELLINGTON 62 75 55 81 / 90 30 10 00 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, May 15, 12:38 PM CDT, 9 hours 36 minutes before
OKZ001>003-TXZ001>020-161100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1238 PM CDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE TEXAS PANHANDLE...GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM STRATFORD TO CANYON. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A FEW OF THE TORNADOES THAT MAY FORM WILL HAVE THE POTENTIAL TO BE STRONG OR POSSIBLY VIOLENT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ON HIGH ALERT AND BE READY FOR ACTIVATION. GOEHRING
In the hours before
Local storm report, May 15, 8:28 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.Local storm report, May 15, 8:47 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0738 PM 6N STRATFORD TX TORNADO
05/15/03 SHERMAN MULTIPLE VORTEX TORNADO
REPORTED BY SHERMAN
COUNTY SO.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0800 PM CLAUDE TX 1.25 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0815 PM 5N SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0820 PM SUNRAY TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0821 PM 3SE MCLEAN TX 1.75 INCH HAIL
05/15/03 GRAY REPORTED BY MCLEAN FD.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.Local storm report, May 15, 9:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0738 PM 6N STRATFORD TX TORNADO
05/15/03 SHERMAN MULTIPLE VORTEX TORNADO
REPORTED BY SHERMAN
COUNTY SO.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0747 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0800 PM CLAUDE TX 1.25 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0815 PM 5N SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0818 PM 5E CONWAY TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0820 PM SUNRAY TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0821 PM 3SE MCLEAN TX 1.75 INCH HAIL
05/15/03 GRAY REPORTED BY MCLEAN FD.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.
0833 PM 6W GOODWELL OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0845 PM TYRONE OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0859 PM ASHTOLA TX TORNADO
05/15/03 DONLEY REPORTED BY DONLEY COUNTY
SO.Local storm report, May 15, 9:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0738 PM 6N STRATFORD TX TORNADO
05/15/03 SHERMAN MULTIPLE VORTEX TORNADO
REPORTED BY SHERMAN
COUNTY SO.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0747 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0800 PM CLAUDE TX 1.25 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0815 PM 5N SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0818 PM 5E CONWAY TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0820 PM SUNRAY TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0821 PM 3SE MCLEAN TX 1.75 INCH HAIL
05/15/03 GRAY REPORTED BY MCLEAN FD.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.
0833 PM 6W GOODWELL OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0845 PM TYRONE OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0859 PM ASHTOLA TX TORNADO
05/15/03 DONLEY REPORTED BY DONLEY COUNTY
SO.
0923 PM 3N STINNETT TX TORNADO
05/15/03 HUTCHINSON REPORTED BY STINETT EM.
POSSIBLE DAMAGE.Local storm report, May 15, 9:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0738 PM 6N STRATFORD TX TORNADO
05/15/03 SHERMAN MULTIPLE VORTEX TORNADO
REPORTED BY SHERMAN
COUNTY SO.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0747 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0800 PM CLAUDE TX 1.25 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0815 PM 5N SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0818 PM 5E CONWAY TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0820 PM SUNRAY TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0821 PM 3SE MCLEAN TX 1.75 INCH HAIL
05/15/03 GRAY REPORTED BY MCLEAN FD.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.
0833 PM 6W GOODWELL OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0845 PM TYRONE OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0856 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0859 PM ASHTOLA TX TORNADO
05/15/03 DONLEY REPORTED BY DONLEY COUNTY
SO.
0911 PM STINNETT TX FUNNEL CLOUD
05/15/03 HUTCHINSON REPORTED BY HUTCHINSON
COUNTY EM.
0923 PM 3N STINNETT TX TORNADO
05/15/03 HUTCHINSON REPORTED BY STINETT EM.
POSSIBLE DAMAGE.
0924 PM 3W PANHANDLE TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY CARSON COUNTY
EM.
0926 PM 1S PANHANDLE TX 0.88 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0940 PM CLAUDE TX 1.50 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.Local storm report, May 15, 10:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1003 PM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM 1W BOISE CITY OK TORNADO
05/15/03 CIMARRON REPORTED BY STORM
CHASERS
0418 PM GRIGGS OK 0.75 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0440 PM TEXLINE TX 1.00 INCH HAIL
05/15/03 DALLAM REPORTED BY SKYWARN
SPOTTER.
0445 PM GRIGGS OK TORNADO
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0450 PM KENTON OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0540 PM 10NE DALHART TX 1.75 INCH HAIL
05/15/03 HARTLEY REPORTED BY DALHART FD.
0541 PM 6N CONLEN TX TORNADO
05/15/03 DALLAM 2 TORNADOES REPORTED BY
STORM RESEARCHERS.
NUMEROUS POWER POLES
REPORTED DOWN BY SHERIFFS
OFFICE.
0550 PM 1SW BOISE CITY OK 1.00 INCH HAIL
05/15/03 CIMARRON REPORTED BY SKYWARN
SPOTTER.
0653 PM 10N TEXHOMA OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0653 PM 6N TEXHOMA OK WIND DAMAGE
05/15/03 TEXAS POWERLINES DOWN. REPORTED
BY OKLAHOMA HIGHWAY
PATROL
0655 PM CACTUS TX WIND DAMAGE
05/15/03 MOORE ROOF OFF A TRAILER HOME
REPORTED BY MOORE EOC.
0710 PM KENTON OK 0.88 INCH HAIL
05/15/03 CIMARRON REPORTED BY NWS COOP
OBSERVER
0720 PM 7NW GUYMON OK TORNADO
05/15/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0730 PM 1W DUMAS TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0738 PM 6N STRATFORD TX TORNADO
05/15/03 SHERMAN MULTIPLE VORTEX TORNADO
REPORTED BY SHERMAN
COUNTY SO.
0740 PM FOUR WAY TX 60 MPH WIND GUST
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER(ARES).
0747 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0758 PM 1S SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0800 PM CLAUDE TX 1.25 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0801 PM 7N DUMAS TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0810 PM BORGER TX 2.75 INCH HAIL
05/15/03 HUTCHINSON REPORTED BY SKYWARN
SPOTTER.
0815 PM 5N SUNRAY TX TORNADO
05/15/03 MOORE REPORTED BY MOORE COUNTY
EM.
0818 PM 5E CONWAY TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0820 PM SUNRAY TX 1.75 INCH HAIL
05/15/03 MOORE REPORTED BY SKYWARN
SPOTTER.
0821 PM 3SE MCLEAN TX 1.75 INCH HAIL
05/15/03 GRAY REPORTED BY MCLEAN FD.
0822 PM 10NE AMARILLO TX FUNNEL CLOUD
05/15/03 POTTER REPORTED BY NWS
PERSONNEL.
0833 PM 6W GOODWELL OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0845 PM TYRONE OK TORNADO
05/15/03 TEXAS REPORTED BY TEXAS COUNTY
EM.
0856 PM FRITCH TX FUNNEL CLOUD
05/15/03 RANDALL REPORTED BY FRITCH FD.
0859 PM ASHTOLA TX TORNADO
05/15/03 DONLEY REPORTED BY DONLEY COUNTY
SO.
0911 PM STINNETT TX FUNNEL CLOUD
05/15/03 HUTCHINSON REPORTED BY HUTCHINSON
COUNTY EM.
0923 PM 3N STINNETT TX TORNADO
05/15/03 HUTCHINSON REPORTED BY STINETT EM.
POSSIBLE DAMAGE.
0924 PM 3W PANHANDLE TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY CARSON COUNTY
EM.
0926 PM 1S PANHANDLE TX 0.88 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0940 PM CLAUDE TX 1.50 INCH HAIL
05/15/03 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0944 PM 2E PANHANDLE TX TORNADO
05/15/03 CARSON REPORTED BY CARSON COUNTY
EM.
0945 PM WHITE DEER TX 0.88 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0949 PM WHITE DEER TX 1.00 INCH HAIL
05/15/03 CARSON REPORTED BY SKYWARN
SPOTTER.
0950 PM BRYANS CORNER OK WIND DAMAGE
05/15/03 BEAVER POWERLINES DOWN. CARS
REPORTED BLOWN INTO
DITCH. WINDS ESTIMATED
AT 92 MPH. REPORTED BY
BEAVER COUNTY EM.
0950 PM SHAMROCK TX 60 MPH WIND GUST
05/15/03 WHEELER REPORTED BY NWS EMPLOYEE.
0955 PM 6E MCLEAN TX 2.75 INCH HAIL
05/15/03 GRAY REPORTED BY SKYWARN
SPOTTER. RELAYED BY WFO
OUN.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:24 PM CDT | Tornado Warning | AMA | Moore, Sherman | 66 min |
| May 15, 7:46 PM CDT | Tornado Warning | AMA | Donley | 29 min |
| May 15, 7:48 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 57 min |
| May 15, 7:51 PM CDT | Tornado Warning | AMA | Armstrong | 54 min |
| May 15, 8:13 PM CDT | Tornado Warning | AMA | Donley, Gray, Wheeler | 62 min |
| May 15, 8:14 PM CDT | Tornado Warning | AMA | Hansford | 61 min |
| May 15, 8:26 PM CDT | Tornado Warning | AMA | Moore, Sherman | 64 min |
| May 15, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 47 min |
| May 15, 8:45 PM CDT | Tornado Warning | AMA | Hutchinson | 60 min |
| May 15, 9:01 PM CDT | Tornado Warning | AMA | Carson | 44 min |
| May 15, 9:06 PM CDT | Tornado Warning | AMA | Donley, Gray | 39 min |
| May 15, 9:12 PM CDT | Tornado Warning | AMA | Ochiltree | 63 min |
| May 15, 9:21 PM CDT | Tornado Warning | AMA | Hansford | 54 min |
| May 15, 9:30 PM CDT | Tornado Warning | AMA | Roberts | 60 min |
| May 15, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 39 min |
| May 15, 9:44 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 61 min |
| May 15, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 29 min |
| May 15, 10:08 PM CDT | Tornado Warning | AMA | Donley | 67 min |
| May 15, 10:43 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 62 min |
| May 15, 11:03 PM CDT | Tornado Warning | AMA | Collingsworth | 57 min |
| May 15, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.